# SDR 20000602SH018

- Difficulty date: April 14, 2000
- Submitted: June 2, 2000
- Operation: Air carrier
- Aircraft: N453LA
- Make and model: Frchld SA227DC
- Aircraft serial: DC852B
- Engine: Garrtt TPE33112UAR
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, B, J
- Precautionary procedure: I, G, E, A

## Discrepancy

LIT - FLT 1313 - CRUISE FLT, PILOT HEARD LOUD BANG, CABIN STARTED TO FILL WITH SMOKE.  RT ENG RPM INCREASED ABOVE REDLINE.  CREW SHUT DOWN RT ENG, RT BLEED.  CABIN PRESS DUMPED AND OXY  DONNED BY CREW, PASSENGERS.  EMERG DESCENT  DOWN TO SAFE ALTITUDE FOR UNPRESS FLT.  CREW LANDED, NO FURTHER INCIDENT.  RT ENG HAD FULL GEAR FAILURE.  A PIECE OF INTERNAL GEARBOX BROKE A HOLE IN INTAKE AREA, OR PIECE BROKEN OUT BROKE A SECOND HOLE IN INTAKE.  PIECES SVERELY DAMAGED 1ST STG IMPELLER , LEFT MINOR DAMAGE ON FACES OF INBD END OF PROP BLADES BEFORE EJECTED PAST PROP BLADES.  MINOR DENTS SIDE OF ACFT AFT ICE SHIELD.  ENG REPLACED, ALL OIL SYS COMP, AND PROP.  (X)
